Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 331, NWS Fort Worth, TX

June 12, 2009Comanche County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2009, 5:40 PM CDT for Comanche County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 5:40 PM CDT (22:40 UTC)
Expired
Jun 12, 2009, 6:45 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Comanche County, TX

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:35 PM CDTHAIL 1.751 W Comanche, TXPER KWTX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:29 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2338 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 122240
SVRFWD
TXC093-122345-
/O.NEW.KFWD.SV.W.0331.090612T2240Z-090612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF COMANCHE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMANCHE BY 620 PM
  DE LEON BY 635 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3212 9884 3214 9883 3226 9855 3189 9830
      3185 9877 3203 9891 3208 9893
TIME...MOT...LOC 2241Z 270DEG 19KT 3198 9886

$$


92
3 follow-up statements
000 
WWUS54 KFWD 122309
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT FRI JUN 12 2009

TXC093-122345-
/O.CON.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
609 PM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN COMANCHE COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF COMANCHE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMANCHE BY 625 PM CDT...
  DE LEON BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3212 9884 3214 9883 3226 9855 3189 9830
      3185 9877 3203 9891 3208 9893
TIME...MOT...LOC 2309Z 277DEG 21KT 3195 9869

$$


92
000 
WWUS54 KFWD 122331
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT FRI JUN 12 2009

TXC093-122345-
/O.CON.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
631 PM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL COMANCHE COUNTY...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COMANCHE...MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3206 9865 3203 9851 3204 9843 3189 9830
      3185 9877 3197 9875 3201 9871
TIME...MOT...LOC 2331Z 293DEG 22KT 3189 9857

$$
000 
WWUS54 KFWD 122344
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT FRI JUN 12 2009

TXC093-122354-
/O.EXP.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
644 PM CDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COMANCHE COUNTY
EXPIRES AT 645 PM CDT...

AT 644 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3206 9865 3203 9851 3204 9843 3189 9830
      3185 9877 3197 9875 3201 9871
TIME...MOT...LOC 2344Z 293DEG 22KT 3186 9849

$$


92

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:31 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 12, 5:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT FRI JUN 12 2009

.UPDATE...
WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW
RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE...
LAMPASAS LINE.

CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE
EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS
MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE
NORTHERN METROPLEX 700-730 PM. 75

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/
THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF
2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE
WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A
GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD
MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST.
HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF
OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES
SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL
BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS
IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  96  76  97  76 /  30  20  30  10  10
WACO, TX              78  98  76  98  76 /  20  20  20  10   5
PARIS, TX             74  94  74  94  74 /  30  20  30  20  10
DENTON, TX            76  96  74  97  74 /  30  20  30  10  10
MCKINNEY, TX          75  96  74  96  72 /  30  20  30  20  10
DALLAS, TX            79  96  78  97  78 /  30  20  30  10   5
TERRELL, TX           76  96  76  96  75 /  30  20  20  10   5
CORSICANA, TX         75  97  75  96  75 /  20  20  20  10   5
TEMPLE, TX            74  97  74  97  74 /  20  20  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI JUN 12 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS
THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING
WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE
I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE.

25

In the hours before

Local storm report, Jun 12, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          5 S JACKSBORO           33.15N  98.15W
06/12/2009                   JACK               TX   TRAINED SPOTTER

            TORNADO LASTED ABOUT 4-5 MINUTES

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:15 PM CDTSpecial Weather StatementFWDBell30 min
Jun 11, 7:22 PM CDTAreal Flood WarningFWDDallas6 hr
Jun 11, 7:25 PM CDTSevere Thunderstorm WarningFWDLampasas20 min
Jun 11, 8:26 PM CDTSpecial Weather StatementFWDLampasas34 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningFWDLampasas39 min
Jun 11, 9:38 PM CDTSpecial Weather StatementFWDMilam22 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 12, 5:18 PM CDTTornado WarningFWDJack42 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningFWDMills65 min
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise63 min
Jun 12, 5:53 PM CDTTornado WarningFWDJack, Palo Pinto, Parker52 min
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningFWDMontague68 min
Jun 12, 6:40 PM CDTSevere Thunderstorm WarningFWDJack65 min
Jun 12, 6:43 PM CDTTornado WarningFWDPalo Pinto, Parker62 min
Jun 12, 6:47 PM CDTSevere Thunderstorm WarningFWDMills45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.